PDA

View Full Version : I just got diagnosed but...


megzee116
October 30th, 2009, 11:46 AM
i have a lot of problems and bi-polar is one of them. I'm confused I got put on medicine for it but now other things are going wrong like my O.D.D. is almost worse then before i got put on meds for it. I just don't feel "right"!! I need to know how some people handle bi-polar and if anybody has gone through this too (the not feeling right)

Kaleidoscope Eyes
October 30th, 2009, 02:01 PM
Feeling a little off is pretty common when you first go on new meds. I know it's not exactly fun but at least I can tell you that it's normal. You need to give it a good two or three weeks for your body to really adjust to it. Sometimes you'll adjust fine, no real symptoms or side-effects, and sometimes a new drug just makes you feel a little wonky for a few days or a week or two. As long as you don't notice an increase in suicidal thoughts, any severe physical side effects, etc. just keep taking the pills. If the side-effects you're feeling now don't go away or aren't showing improvement after a few weeks, talk to your doctor. Either you can change the dosage or try a different medication.

I'm going to take a stab in the dark and assume O.D.D. is Oppositional Defiant Disorder? (It's the only O.D.D. I can think of, forgive me if you were referring to something else) My mom is a teacher and she's had a few students with O.D.D. in the past, so I get the jist of what the symptoms are and how it affects people. I can understand how adjusting to new meds could make that worse. The adjustment can negatively effect your mood, and that could probably effect your O.D.D and how you deal with it. Again, see how it goes, and if it doesn't get better talk to your doctor about it.

I've gone through this sort of thing many times. In the past 4 years since being diagnosed Bipolar, I've made several medication changes. Some worked but not enough, some didn't work the way we wanted them to, some had side-effects I couldn't deal with, yatta yatta. I've done plenty of building up and getting used to new drugs, as well as weaning off and getting them out of my system so I can start another. Sometimes, like I said above, the adjustment isn't a huge deal. Sometimes it get throw you off for a little while, though, and as long as its tolerable and not causing any severe symptoms, you need to just try and put up with it and see if it goes away once your body gets used to it. It's not fun, but if the meds do their job then a few weeks of discomfort is worth it for however long of improvement.

Hang in there, and let us know how things go. :)

Teardrop Harmony
December 27th, 2009, 05:00 AM
hey i have bipiolar and when i was first diagnosed they put me on meds that did sod all but made me feel wierd it took me a while to gfet used to it all and sometimes you may feel wierd because it is not nessarily the right one for you i have taken god knows how many different meds and to be honest some help and some don't but it isnt just the meds that could be making you feel like this when i got told what was causing me to fall from one to the other extreme i felt like a completely diferent person because ino longer understood my self but things like this take time and time is all it takes ok so hold on stronger soldier